TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Depression and Suicide If you or a loved one is feeling depressed or suicidal, you are not alone. Talk with other users about your feelings here.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Make Believe Offline
makes everything 20% cooler.
Jeez, get a life!
***********
 
Make Believe's Avatar
 
Name: Kayleigh
Age: 28
Gender: Female
Location: Wales, U.K.

Posts: 6,185
Blog Entries: 190
Join Date: August 31st 2009

I'm thinking of coming off my anti-depressants - April 30th 2011, 10:29 PM

I've been taking them for over a year. For about 6 months I was on 20mg of Citalopram and now I'm on 40mg.

I don't think I really need them in the summer :/ I honestly think I have seasonal affective disorder, I haven't been diagnosed with it but it seems pretty obvious. I've told my mental health nurse this and all she said is "well, we'll see how you are in the summer" I know how I am in the summer :/ I'm fine.

I think they're doing me more harm than good in the spring/summer. I blame the medication for why I'm so paranoid now. I genuinely think the worst case scenario is going to happen for every situation I'm in. I was a bit like this before I started taking them but it has gotten worse.

Would I have to stop taking them gradually? I can't be bothered for more side-effects >.>


"Life isn't about finding yourself. Life is about creating yourself."
  Send a message via MSN to Make Believe  
  (#2 (permalink)) Old
Batman. Offline
Protector of Gotham
I can't get enough
*********
 
Batman.'s Avatar
 
Name: Julz
Age: 31
Gender: Female
Location: Ontario, Canada

Posts: 2,724
Blog Entries: 5
Join Date: December 14th 2009

Re: I'm thinking of coming off my anti-depressants - April 30th 2011, 10:36 PM

I'd say talk to your doctor, and try to get on a lower dosage, and ween off them over time. Mind you, you HAVE to be under supervision of a professional, whether a psychiatrist, therapist, or a GP is checking up on you to make sure you're OK. Plus, letting someone close to you know what you're doing could help, considering they'd be able to get you help if you need it.


Dare to be Different, to be Weird, to be a Freak.
Overall, Dare to be yourself.

Stamp Out Prejudice Hatred and Intolerance Everywhere
The Sophie Lancaster Foundation



   
  (#3 (permalink)) Old
Make Believe Offline
makes everything 20% cooler.
Jeez, get a life!
***********
 
Make Believe's Avatar
 
Name: Kayleigh
Age: 28
Gender: Female
Location: Wales, U.K.

Posts: 6,185
Blog Entries: 190
Join Date: August 31st 2009

Re: I'm thinking of coming off my anti-depressants - April 30th 2011, 10:42 PM

Thanks <3 I would go to the doctor's on Monday to ask him but he's on holidays ____ There's some temporary doctor there at the moment and I'm guessing s/he would want me to talk to my regular GP.


"Life isn't about finding yourself. Life is about creating yourself."
  Send a message via MSN to Make Believe  
  (#4 (permalink)) Old
Porcelain Child Offline
Member
Not a n00b
**
 
Porcelain Child's Avatar
 
Name: Claire
Age: 28
Gender: Female
Location: UK

Posts: 77
Join Date: April 24th 2011

Re: I'm thinking of coming off my anti-depressants - April 30th 2011, 11:00 PM

You will probably get told to see your regular doctor, so maybe keep taking them till you see your doctor..
  Send a message via MSN to Porcelain Child Send a message via Skype™ to Porcelain Child 
  (#5 (permalink)) Old
**Theresa** Offline
Member
Junior TeenHelper
****
 
**Theresa**'s Avatar
 

Posts: 246
Join Date: July 11th 2009

Re: I'm thinking of coming off my anti-depressants - May 1st 2011, 01:42 AM

i am on the same medication for depression that you are on and i would recommend that you wait until your regular doctor get backs so keep on taking them like you are suppose to and when he gets back you and him could maybe both talk about it..

And the thing is they would have to wee you off it because if you stop it completly it will do more harm than good

all from experience
   
  (#6 (permalink)) Old
Make Believe Offline
makes everything 20% cooler.
Jeez, get a life!
***********
 
Make Believe's Avatar
 
Name: Kayleigh
Age: 28
Gender: Female
Location: Wales, U.K.

Posts: 6,185
Blog Entries: 190
Join Date: August 31st 2009

Re: I'm thinking of coming off my anti-depressants - May 1st 2011, 03:18 PM

Laaaaaaaaaame. I also blame them for why I'm so tired lately :/


"Life isn't about finding yourself. Life is about creating yourself."
  Send a message via MSN to Make Believe  
  (#7 (permalink)) Old
Troubled_Heart Offline
Used to be Ianto Jones
Experienced TeenHelper
******
 
Troubled_Heart's Avatar
 
Name: Melissa
Age: 22
Gender: Female
Location: The room where it's red and black and evil people walk around pointing and laughing at you

Posts: 660
Blog Entries: 131
Join Date: March 15th 2011

Re: I'm thinking of coming off my anti-depressants - May 1st 2011, 04:24 PM

I think you should come off them, otherwise you might not ever be able too. I think you should definately discuss it with your dr and they might be able to put them back on them if you do need them...


When life gives you one thousand reasons to cry, show life one million reasons to SMILE!

  Send a message via MSN to Troubled_Heart Send a message via Yahoo to Troubled_Heart  
  (#8 (permalink)) Old
TheTramp Offline
Member
Welcome me, I'm new!
*
 
TheTramp's Avatar
 
Name: Dean
Gender: Metro
Location: Aussieland

Posts: 43
Join Date: November 29th 2010

Re: I'm thinking of coming off my anti-depressants - May 1st 2011, 04:42 PM

If you stop them suddenly you could go into deep depression and it could be dangerous :/
So definitely ask your doctor about it, ask his advice


Don't grow up too fast...
Your time is now.
  Send a message via MSN to TheTramp  
  (#9 (permalink)) Old
Heretic Offline
The Architect
I've been here a while
********
 
Heretic's Avatar
 
Name: [060191.1723]
Age: 28
Gender: Male
Location: 43.337557, -89.638498

Posts: 1,695
Blog Entries: 9
Join Date: January 6th 2009

Re: I'm thinking of coming off my anti-depressants - May 1st 2011, 09:02 PM

I'd just like to say that when I was on Citalopram, I went off of them for a few months, and then when I started again it attacked my nervous system. I'm not entirely sure why or how (and neither is the psychiatrist), but after I started again my entire body shook (especially my hands). Be very careful about restarting the medication if you do, and if you notice any such physical side effects, stop it again immediately.


Ethos
Pathos
Logos

050516.0029
  Send a message via MSN to Heretic  
  (#10 (permalink)) Old
Make Believe Offline
makes everything 20% cooler.
Jeez, get a life!
***********
 
Make Believe's Avatar
 
Name: Kayleigh
Age: 28
Gender: Female
Location: Wales, U.K.

Posts: 6,185
Blog Entries: 190
Join Date: August 31st 2009

Re: I'm thinking of coming off my anti-depressants - May 6th 2011, 01:27 PM

Soooo, I'm an idiot and decided to start taking half of my tablets myself. I felt really odd yesterday :/ I felt like how I used to feel sometimes before I was on citalopram. I felt kind of depersonalised and really really tired.

I'm taking them normally again now.

Well, that was a bit of experiential learning


"Life isn't about finding yourself. Life is about creating yourself."
  Send a message via MSN to Make Believe  
  (#11 (permalink)) Old
*Jen* Offline
keep smiling :-)
Outside, huh?
**********
 
*Jen*'s Avatar
 
Name: Jen
Age: 28
Gender: Female
Location: England

Posts: 3,668
Blog Entries: 211
Join Date: January 6th 2009

Re: I'm thinking of coming off my anti-depressants - May 7th 2011, 02:51 PM

I am on citalopram as well. When I didn't take them for a week I felt really down, had no energy and felt constantly tired so I would not suddenly stop you need to come off them slowly if that is what you want to do.


Believe
You can do anything you want to
:-)
   
Closed Thread

Bookmarks

Tags
antidepressants, coming, thinking

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2018, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.